MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DIRECT MEASURING DEVICE FOR 3.2MM GUIDE WIRES; GAUGE,DEPTH

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DIRECT MEASURING DEVICE FOR 3.2MM GUIDE WIRES; GAUGE,DEPTH
Model Number 03.168.003
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Only event year is known.Complainant part is not expected to be returned for manufacturer review/ investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during femoral neck system (fns) procedure the surgeon penetrated the femoral head with the triple reamer.The surgeon measured it with 87mm and set the reamer to 80mm and the reamer still penetrated to the head.The triple reamer was advanced farther into femoral head than intended and possibility exists.The reamer was possibly set to a length that was too long but that was not confirmed and did not occur at the time of the procedure.According to the surgeon, patient is pain free and wants to weight bear.The surgeon is treating the patient conservatively for now but plans to allow weight bearing soon.There was no surgical delay.Patient and procedure outcome were unknown.Concomitant device reported: bolt for femoral neck system 90mm length-sterile (part number 04.168.290s, lot unknown, quantity 1), complete opening drill bit/ reamer assembly (part number 03.168.004, lot unknown, quantity 1).This report involves one (1) direct measuring device for 3.2mm guide wires.This is report 2 of 2 for (b)(4).

Brand Name
DIRECT MEASURING DEVICE FOR 3.2MM GUIDE WIRES
Common Device Name
GAUGE,DEPTH
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10074299
Report Number2939274-2020-02453
Device Sequence Number3358500
Product Code HTJ
UDI-Device Identifier10886982274502
UDI-Public(01)10886982274502
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.168.003
Device Catalogue Number03.168.003
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/29/2020
Initial Report FDA Received Date05/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOLT FOR FEMORAL NECK SYSTEM 90MM LENGTH-STERILE; COMPLETE OPENING DRILL BIT/ REAMER ASSEMBLY
Outcome Attributed to Adverse Event Required Intervention;